Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 8, 2013, 4:10 AM CDT for Fulton County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2013, 4:10 AM CDT (09:10 UTC)
- Expired
- Sep 8, 2013, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Fulton County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
480 WGUS53 KILX 080910 FFWILX ILC057-081500- /O.NEW.KILX.FF.W.0061.130908T0910Z-130908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 410 AM CDT SUN SEP 8 2013 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 1000 AM CDT * AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES SHOWED 2 TO 3 INCHES OF RAIN HAD FALLEN...AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE FOR THE NEXT ONE TO TWO HOURS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LEWISTOWN...CUBA...FAIRVIEW AND LONDON MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4071 9020 4039 9003 4035 9040 4071 9044 $$ 25
1 follow-up statement
846 WGUS73 KILX 081212 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 712 AM CDT SUN SEP 8 2013 ILC057-081227- /O.CAN.KILX.FF.W.0061.000000T0000Z-130908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON IL- 712 AM CDT SUN SEP 8 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN FULTON COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4071 9020 4039 9003 4035 9040 4071 9044 $$ SHIMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:09 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 8, 3:09 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 309 AM CDT Sun Sep 8 2013 .DISCUSSION... ISSUED 309 AM CDT Sun Sep 8 2013 SHORT TERM...Today through Tuesday Isolated showers and high-based thunderstorms have been percolating across mainly the northwest third of the CWA early this morning. This is occurring in an area of moisture convergence, ahead of a weak shortwave in southeast IA, and ahead of a weak front which was drifting south through eastern IA and northern IL. Latest surface analysis also placed a subtle frontal wave in extreme SE IA which was aiding in ascent. SPC mesoanalysis showed MU CAPES up to 1k J/kg in a region of 30 kts effective bulk shear NW of the IL River, which was allowing a few stronger updrafts to develop. As these synoptic features gradually shift south today, widely scattered showers and thunderstorms can be expected. Forecast soundings continue to indicate a warm wedge off the surface which will keep any storms rooted around the 7k ft level. With easterly flow developing in the frontal zone and anticipated mid-level clouds highs have trended highs towards the mid 80s for the north half, while some 90 degree readings possible especially south of the boundary. This boundary loses definition this evening as it shifts through the southern CWA, as stronger low pressure develops over the northern Plains and broad southerly flow gets re- established over much of the Midwest. Any lingering evening showers across the south should dissipate as frontal convergence is lost. Monday and Tuesday still look like the hottest days of this forecast package. Low pressure tracks into the northern Great Lakes, slowly dragging a cold front into the Upper Midwest. South to southwest flow ahead of the front brings the Plains thermal ridge up across the CWA and should produce widespread low to mid 90s highs. Mid to upper 90s may be possible Tuesday across the west as more favored southwest sfc winds blow ahead of the front dropping into northern IL. This would approach records for the day which are 97 at Peoria and Lincoln, and 98 at Springfield. A mid- level wave rotating around the west side strong mid level ridging over the southeast U.S. could spark scattered thunderstorms in the Ohio Valley region Tuesday afternoon, and will need to monitor this as it could affect the SE CWA but kept out of forecast as focus should be farther to our east. LONG TERM...Wednesday through Saturday The cold front dropping through the area Wednesday/Wednesday night brings the only chance of rain in the extended forecast. Prospects for beneficial rains still look low given confluent mid level flow, weak convergence along the boundary, and a lack of deep moisture. Therefore have kept pops at low chance. Current timing brings front near the I-72 corridor by late afternoon, so another day of 90+ heat for the south half is possible. Thursday through Saturday will be dominated by a large Canadian high pressure ridge shifting across the Great Lakes. Low level cold advection lags initial frontal passage, so Thursday will still be several degrees above normal with highs in the mid 80s. As the ridge shifts into the western Lakes Thursday night and Friday, northeast winds will bring a more seasonable airmass into the region. There are signs this respite from the heat will be short-lived, as mid-level ridging over the Plains brings rising heights back to the region by late next weekend. 25 && .AVIATION... ISSUED 1100 PM CDT Sat Sep 7 2013 Latest surface analysis indicating a weak cool front edging slowly south from just north of ORD west-southwest thru southeast Iowa. Widely scattered showers were occurring along the boundary and that will be the main forecast concern overnight along with the potential for some brief mvfr cigs immediately behind the cool front by dawn Sunday, affecting mainly PIA and BMI. Rather low confidence on placement of any showers tracking east southeast into our area overnight so VCTS or VCSH should cover it as even if we do get a shower to pass over a TAF site, cigs will remain VFR as it looks now. Forecast soundings do try to bring some mvfr cigs south to north central IL by morning which may affect PIA and BMI for a time in the 12z-16z time frame. Will continue with previous trends in keeping a lower scattered group for now and see how the lower cigs progress south overnight. Forecast soundings also indicating the potential for some sct-bkn cumulus to develop by late morning or early afternoon just behind the frontal boundary...which by early afternoon should be south of the TAF sites. Surface winds tonight will be light from a southeast to south direction, and then as the front pushes thru the area, winds will shift into an easterly direction at 7 to 12 kts on Sunday. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 7, 3:11 PM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT SAT SEP 7 2013 ILZ027>031-036>038-041>043-081100- DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-STARK- TAZEWELL-WOODFORD- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. THERE IS A SLIGHT CHANCE FOR THE THUNDERSTORMS TO PRODUCE DAMAGING WINDS AND SLIGHT HAIL SHOULD STORMS DEVELOP LATER THIS AFTERNOON AND INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. ADDITIONAL CHANCES OF STORMS WILL COME NEXT WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS EVENING AFTER 6PM SHOULD STORMS DEVELOP. ILZ040-044>057-061>063-081100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR- MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE... ALTHOUGH GUSTY WINDS MAY DEVELOP IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. ADDITIONAL CHANCES OF STORMS WILL COME NEXT WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ066>068-071>073-081100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HJS
In the hours before
Special weather statement, Sep 8, 1:38 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
138 AM CDT SUN SEP 8 2013
ILZ027-036-080745-
FULTON-KNOX-
138 AM CDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON AND SOUTHERN KNOX
COUNTIES UNTIL 245 AM CDT...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KNOXVILLE...OR 7 MILES SOUTHEAST OF
GALESBURG...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GILSON...
MAQUON...
LONDON MILLS...
FAIRVIEW...
FARMINGTON...
YATES CITY...
OTHER LOCATIONS AFFECTED INCLUDE...EAST GALESBURG...DELONG AND MIDDLE
GROVE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4092 8999 4073 8999 4057 8999 4067 9027
4082 9044 4106 9044
TIME...MOT...LOC 0638Z 318DEG 11KT 4086 9032
SHIMONLocal storm report, Sep 8, 1:51 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
151 AM CDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG GALESBURG 40.95N 90.38W
09/08/2013 KNOX IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND POWER OUT.
&&
25Local storm report, Sep 8, 3:11 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 AM CDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN GALESBURG 40.95N 90.38W
09/08/2013 M2.33 INCH KNOX IL TRAINED SPOTTER
ON THE NORTHEAST SIDE OF TOWN. RAIN FELL IN LESS THAN 2
HOURS.
&&
25Special weather statement, Sep 8, 3:18 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
318 AM CDT SUN SEP 8 2013
ILZ027-029-036-041-080915-
FULTON-KNOX-MASON-PEORIA-
318 AM CDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR FULTON...NORTHERN MASON...
SOUTHWESTERN KNOX AND SOUTHWESTERN PEORIA COUNTIES UNTIL 415 AM
CDT...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PRAIRIE CITY...OR 15 MILES
NORTHWEST OF LEWISTOWN...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CUBA...
CANTON...
LEWISTOWN...
ST. DAVID...
OTHER LOCATIONS AFFECTED INCLUDE...MARIETTA...ELLISVILLE...
SMITHFIELD...FIATT...BRYANT AND DUNFERMLINE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4072 9045 4071 9002 4063 8999 4059 8988
4045 8991 4025 9011 4033 9046
TIME...MOT...LOC 0818Z 303DEG 15KT 4055 9034
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:38 AM CDT | Special Weather Statement | ILX | Knox | 67 min |
| Sep 8, 1:47 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 43 min |
| Sep 8, 2:12 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Sep 8, 3:18 AM CDT | Special Weather Statement | ILX | Fulton | 57 min |
| Sep 8, 3:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 54 min |
| Sep 8, 4:05 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.